Lexapro- some unusual side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mommm
New Member


Date Joined Apr 2007
Total Posts : 3
   Posted 4/26/2007 2:06 PM (GMT -6)   

about 5 months ago I was given an rx for Lexipro -5 mg once a day- I took it before bed. I woke up @ 2 hours later with a feeling like I had 5 cups of coffee- it was horrible. I was almost hallucinating...I immediatly stopped the drug. 

I do take xanax - 1/2 a pill at bed time usually, and occassionaly once during the day as well, depending on my anxiety level. My dose is to break a .25 mg tablet in half. And believe it or not, .125 works for me.  I have an unusually low tolerance for all drugs and alcohol so it never takes much to kick in for me.

I was given another rx for 5mg lexipro and told to give it a try- I was told to break it in half- and take 2.5 mg once a day.  I am on my third day on half a pill and I still feel like I am speeding - I feel hyper -like I am on the verge of a panic attack -but luckily, so far, it never materializes. although - it seems my stress/depression related symptoms (heavy legs, occasional paralytic swallowing like thingy, and SOB) have subsided. AND... it also feels like my sympathtic nerve response has been put to sleep- which is a good thing because as you all know that little nerve can completely unnerve somone with an anxiety disorder.

My concern is that all I see here on this site are people talking about brain fog, and/or sleepyness.  I have the opposite.  I feel like I need to take half a xanax to calm me down mid day... which I do- but is this normal?  Should I keep taking this drug?  I would liek to know your thoughts..

thanks

mommmm


freezinginAK
Veteran Member


Date Joined Nov 2006
Total Posts : 1052
   Posted 4/26/2007 10:03 PM (GMT -6)   

   Hi mommm and wecome to HW

  When I frist started Lexapro I too had a problem with sleeping and feeling hyper as well but in time it went away and I now feel much better on it as it dose tend to take awhile for it to full kick in, I hope this helps some.

  Cowboy up


   Forum Moderator Anixety/Panic
 
  Happyness is sitting around a warm campfire with no worry's or cares as day turn's to night.
 
  Help Healing Well grow as your donations are greatly appreciated @
          www.healingwell.com/donate
 
 


karenb
Regular Member


Date Joined Apr 2007
Total Posts : 58
   Posted 4/28/2007 4:26 PM (GMT -6)   
According to the PDR Drug information insomnia occurs in 9-12% of people taking Lexapro.

If Lexapro helps with your stress and depression you can continue to take it and see if unwanted side effects will subside. It can take about 4-6 weeks to see the full effect of the medication.

mommm
New Member


Date Joined Apr 2007
Total Posts : 3
   Posted 4/29/2007 8:42 AM (GMT -6)   
thank you for the information- I have actually attempted to cut that tiny 5mg pill into quarters and even 1.25 makes me feel like my eyes are bugging out of my head- one of my staff asked me what was wrong because I looked like 'a deer in a headlight'! I dont think I'm going to make the 4-6 week mark. I said before I thought it was helping my other symptomes, but now I just think they have taken a back burner to the 'new' symptoms of the pill.... the constant hyper, dry-mouth, 10 cups of coffee feeling- I mean if i could physically make a noise, it would be a vibration sound! Time to switch to another med I think..... my doctor (a Neurologist) suggested Prozac....I've only heard the news reports on this one- and they weren't very good!... If anyone has any input on this drug, I'd appreciate the rebuttal??? plus- isn't it a bit outdated??? Help!

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 4/29/2007 10:31 AM (GMT -6)   
Hi ya mommm, I am sorry for all the trouble you have had on Lexapro.  I havent taken it so I cant give you any input there but, I do know that all these antidepressants work differantly for everyone so it is actually a wait and see what works for you when you start a new med.
 
I am also sensitive to medications and have a low tolerance as you described here but it is odd how over time our bodies seem to adjust to the meds and dosages.  As for the Prozac it is an older medication, it is an MAOI (monoamine oxidase inhibitor) which is normally prescribed after SSRI's prove to be ineffective to a certian patient.  Of course this just depends upon the physician and what kind of antidepressants he/she feels are most effective...that is where I feel some of us who have these disorders get caught in "the doctor trap". 
 
Anyhow, I was on Prozac for a short period of time and it didnt work out for me.  The good thing about it though was that I was able to recoginize the problems very quickly and contact my doctor for a change.  I wont go into what the problems were for me as I know this medication is an effective form of treatment for alot of people and I dont want to discourage you or anyone else from taking it. 
 
All I can say is do your research on the medication so your informed about it.  If after doing that you feel that it may be something that wouldnt be right perhaps you could suggest to your doctor an antidepressant that has some of the least side effects...such as wellbutrin or something along this line. 

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


Blue727
Regular Member


Date Joined Apr 2007
Total Posts : 36
   Posted 4/29/2007 11:22 AM (GMT -6)   
Hello mommm,
 
I just saw the part about your eyes and thought maybe you would like to look at my posts..."laying it all out on the line" and "could this be true."  I have been on Lexapro for about two months and I'm not sure it could take that long for adverse reactions to show up or what, but I definately see some similarities.  Let me know what you think.  Take care.

KodakPuppy
Regular Member


Date Joined Mar 2007
Total Posts : 101
   Posted 4/29/2007 4:46 PM (GMT -6)   
Hi There,
I see you have some good answers here. I was on lexapro about three or four years ago. I was gold to take it in the morning. Then I was told to take it at night. I had to stop taking it because of other drugs I am taking. I don't take anything now and am doing pretty well. I see a councilor and he has shown me other ways to deal with my depression and what goes with it. Take care welcome to the forum, and good luck to you
AkiPuppy

stronglady4me
Regular Member


Date Joined Jul 2006
Total Posts : 470
   Posted 4/30/2007 12:20 AM (GMT -6)   

One of the reasons that many doctors like Lexapro is that sideffects are supposed to wear off fairly quickly (2 weeks?).  I have not had problems with  sideffects so I can't really speak to that issue.  I have been on 10 mg for about 2 months.  I noticed a tendancy lately to be sleepy so I cut it back to 5 mg and have been just fine.

Meds are different for everyone though.  Talk to your doc.


Stronglady4me
Walk in harmony


karenb
Regular Member


Date Joined Apr 2007
Total Posts : 58
   Posted 4/30/2007 2:42 AM (GMT -6)   
Hi Mommm,
What I know about Prozac is that it has more gradual onset of action than Lexapro. I'm not a doctor and have no doubt in you doctor's knowledge, but it seems like Prozac tends to cause more insomnia and agitation than other SSRIs.

There are many much more educated people than me on these boards, so I hope you will get more valid answers.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 26, 2016 3:44 PM (GMT -6)
There are a total of 2,694,288 posts in 297,454 threads.
View Active Threads


Who's Online
This forum has 152132 registered members. Please welcome our newest member, cleancolon.
438 Guest(s), 17 Registered Member(s) are currently online.  Details
BnotAfraid, 81GyGuy, suzy-q, Michael_T, Girlie, rocckyd, JEN02, 5ZVP, ceecee600, Paxton, Canaveral, Traveler, wampuscats, njfillet, Broncofan18, evianangel, UCmas


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer